Just can't find the right meds


(NJ)

I've tried Celexa and Abilify which just make me feel blah and emotionless. I was on and off Prozac over the years which is almost the perfect drug for me but the major problem is the sexual side effects. I just want to feel better without putting my body through all this experimentation.



~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

Experimentation is a pretty strong word. Have you tried the three in a short period of time? If so, that could be why you are having trouble stabilizing. It usually takes up to 2 weeks or more after starting any given anti-depressant before you get to the point where you start to feel better

How serious is your depression? Have you been diagnosed by a therapist or psychiatrist? If not, that should be your first order of business. If you have been diagnosed, talk to your doctor about your dosing. Prozac does have quite a few sexual side effects. Is there anything you can take in conjunction with Prozac to ward off the sexual side effects? Good question for your physician.

If your depression is not that serious, then consider more natural strategies such as exercise, proper diet, meditation, therapy, journaling. Also, there are several herbal remedies for depression as well.

Also, important to note that medications should not be the only strategy in treating depression. A combination of meds along with other strategies mentioned above can prove beneficial.

I hope this helps!

Dana

Comments for Just can't find the right meds

Average Rating starstarstarstarstar

Click here to add your own comments

Sep 07, 2011
Rating
starstarstarstarstar
More Info on My Post
by: April

Hi Dana,
This was my post. Thanks for the advice. I was on Celexa for almost a year and that was about 11 years ago (i'm 31). The prozac has been over the last 3 years on and off. I've always been in counseling in conjuction with taking medication. I'm now taking a low dose of Abilify which either does nothing or makes me depressed so my psychiatrist just added Wellbutrin today to try and see if that helps. I'll be starting it tomorrow, so hopefully that will help since it's a stimulant and has no sexual side effects. Apparently there's very few anti-depressants that don't have sexual side effects. I've had a low level depression on and off over the past 12 years or so with some periods of anxiety. Hopefully the wellbutrin won't give me anxiety. I'll update when I see if this helps in a week or two.

April

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

April,

Thanks for the additional information. Glad to see that you have a psychiatrist you are working with. That is much more productive than working with a physician that really is not trained in diagnosing mental health issues. Together you and your psychiatrist will be able to come up with a plan to help you get throught this once and for all.

Welbutrin is a good one and is not developed using the same chemistry as other anti-depressants. There is an extended release version the "XL" version that is good in treating major depression symptoms. As I'm sure you well know though that any anti-depressant is going to come with some side effects. Hopefully, the trade off works to your benefit and this one works for you.

Please do let me know how it goes. It will be great to share what works for you so that you can help others as well. Also, don't forget about some of the other strategies as well. Exercise does wonders for depressed individuals. And, of course, meditation is great too!

Enjoy your day!

All the best,

Dana

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Depression Medication Information.